| Model Number |
365716 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/18/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the patient has had multiple foley catheter balloons burst for the last 4-5 weeks.There was no type of patient harm involved.Per follow-up information received from ibc on 07feb2022, stated that there have been 5 foley catheters in a row that had the balloon burst after insertion.Two of the catheters stayed for 3 days prior to bursting.After the last one burst, little pieces of the catheter were found in the diaper.
Additional Manufacturer Narrative
The reported event was confirmed and cause unknown.Based on evaluation, it was observed that the balloon was burst without missing piece.It was also observed there are some lump of salts that harden inside lumen.However, the exact cause of how and when the problem occurred could not be determined.A potential root cause for this failure could be for this failure mode could be user related (example: contact with sharp object/ exposure to petrolatum based products mechanical failure/operator error).The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricant having a petrolatum base.They will damage latex and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 15cc balloon: use 20cc sterile water 20cc balloon: use 25cc sterile water 30cc balloon: use 35cc sterile water 40cc balloon: use 45cc sterile water 75cc balloon: use 80cc sterile water do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." the actual/suspected device was evaluated.
Event or Problem Description
It was reported that the patient has had multiple foley catheter balloons burst for the last 4 to 5 weeks.There was no type of patient harm involved.Per follow-up information received from ibc on 07feb2022, stated that there have been 5 foley catheters in a row that had the balloon burst after insertion.Two of the catheters stays for 3 days prior to bursting.There were no missing pieces of balloon for the first four foley catheters balloon burst incidents.After the last one burst, little pieces of the catheter were found in the diaper.